U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old Yesterday, 06:19 AM
Status: "The days are getting longer" (set 9 days ago)
 
Location: Willamette Valley, Oregon
3,332 posts, read 866,626 times
Reputation: 4638

Advertisements

I have primary insomnia. I'm a 65 year old male. I take various supplements and prescribed medications to get usually 5 to 6 hours of sleep a night. All medications have side effects and one medications side effect has screwed my body up quite a bit. The medication as noted in the title is Trazodone. Trazodone is an antidepressant, but prescribed for insomnia. I noticed several months ago that one side effect of Trazodone is inability to ejaculate. I realize this a cringe worth topic.
But the Pacific Standard Time right now is 4:11 am. I've been up since 3 am. On doctors orders I decided to go off Trazodone cold turkey. My question to any that are up at this hour is: have you had any similar effects from this medication. If so, what did you do about it?


Any and all comments are appreciated.
Reply With Quote Quick reply to this message

 
Old Yesterday, 01:13 PM
 
2,628 posts, read 630,685 times
Reputation: 2147
Well, since i am female, I didn't have that side effect but I was prescribed Trazodone for insomnia and took 1 and said this is not for me. I actually took 1/2. I was wide awake at 2 am. I then took .25 of xanax. I felt like total crap for 3 days. I will never take it again. I was dried out, too.

Interestingly, my bipolar mom has been taking 10x the dose I took for like 30 years to sleep.
Reply With Quote Quick reply to this message
 
Old Yesterday, 02:16 PM
 
Location: Nantahala National Forest, NC
21,369 posts, read 4,460,810 times
Reputation: 26081
Cold turkey???
Reply With Quote Quick reply to this message
 
Old Yesterday, 02:43 PM
Status: "The days are getting longer" (set 9 days ago)
 
Location: Willamette Valley, Oregon
3,332 posts, read 866,626 times
Reputation: 4638
Thanks for responding! I've tried a lot of different medications to help me sleep. I took Ambien for a while, but that caused some bizarre sleep walking incidents, not robbing stores on anything, but stuff I did in the kitchen that the next day we looked at and tried to figure out what I was thinking. I've taken benadryl or as it's also called Diphenhydromine. That was pretty ineffective so I gave that up.

Right now I'm taking Lorazepam, Melatonin, Tryptophan and Valerian root. If I get 5 hours of sleep or better I call that a successful night. I think I had a rebound effect in going off Trazodone so that should settle out.


Let's all get some sleep!
Reply With Quote Quick reply to this message
 
Old Yesterday, 02:48 PM
Status: "The days are getting longer" (set 9 days ago)
 
Location: Willamette Valley, Oregon
3,332 posts, read 866,626 times
Reputation: 4638
Quote:
Originally Posted by greatblueheron View Post
Cold turkey???

I've gone cold turkey before. One episode was 18 days with 5 hours of sleep. No thanks! I take after my mom who had many short nights. If only I took after my dad. He'd be in his easy chair watching the news and before you knew it, he was sawing logs big time. He would wake up in time to go to bed where he got another 7 hours of sleep.
Reply With Quote Quick reply to this message
 
Old Yesterday, 02:50 PM
 
1,660 posts, read 811,389 times
Reputation: 7221
Quote:
Originally Posted by Willamette City View Post
My question to any that are up at this hour is: have you had any similar effects from this medication. If so, what did you do about it?


Any and all comments are appreciated.
ED is a known side effect of trazodone, just in case you haven't looked it up.

Also, "Don't stop taking trazodone on your own because stopping suddenly can cause withdrawal symptoms that include anxiety, agitation, and difficulty sleeping."


https://www.everydayhealth.com/drugs...ne#sideeffects
Reply With Quote Quick reply to this message
 
Old Yesterday, 03:38 PM
 
2,562 posts, read 944,313 times
Reputation: 4944
Quote:
Originally Posted by Willamette City View Post
I have primary insomnia. I'm a 65 year old male. I take various supplements and prescribed medications to get usually 5 to 6 hours of sleep a night. All medications have side effects and one medications side effect has screwed my body up quite a bit. The medication as noted in the title is Trazodone. Trazodone is an antidepressant, but prescribed for insomnia. I noticed several months ago that one side effect of Trazodone is inability to ejaculate. I realize this a cringe worth topic.
But the Pacific Standard Time right now is 4:11 am. I've been up since 3 am. On doctors orders I decided to go off Trazodone cold turkey. My question to any that are up at this hour is: have you had any similar effects from this medication. If so, what did you do about it?


Any and all comments are appreciated.
I am 64, female, and take Traz. among others.


I learned to never stop cold-turkey. I gradually reduce the dose so my body can get accustomed slowly. Could you have adopted another type of med to help ease you off the Traz and help you sleep?.

If you don't want to take meds then you will suffer the symptoms of insomnia. I guess you might have to decide which is more important to you, potency or sleep! Tough one!

You didn't mention if you sought out the cause of your insomnia?
Reply With Quote Quick reply to this message
 
Old Yesterday, 03:59 PM
 
3,617 posts, read 1,042,739 times
Reputation: 2703
Yoga and meditation, and exercise, should be tried before drugs.
Reply With Quote Quick reply to this message
 
Old Yesterday, 04:09 PM
 
Location: Southern California
20,980 posts, read 7,037,856 times
Reputation: 14068
Quote:
Originally Posted by Good4Nothin View Post
Yoga and meditation, and exercise, should be tried before drugs.
I agree and so much other things to TRY besides the "memory altering" drugs.

https://www.ehealthme.com/ds/trazodo...m-memory-loss/

With so much info on memory loss and dementia more than ever, I believe the modern sleep drugs contribute to a large portion of this. Too too bad. And that pharma can't do a better job with their drugs.

Last edited by jaminhealth; Yesterday at 04:17 PM..
Reply With Quote Quick reply to this message
 
Old Yesterday, 05:17 PM
 
Location: Wine Country
5,059 posts, read 6,115,843 times
Reputation: 9067
Quote:
Originally Posted by Good4Nothin View Post
Yoga and meditation, and exercise, should be tried before drugs.
And when they fail you need to do what you need to do. Insomnia is common as we age. It is absolutely maddening and also very unhealthy not to be able to sleep. I split a 5mg tablet of Ambient and it seems to work okay. Marijuana helped, but I don't like the feeling of being stoned. I am going to try CBD oil and see if that helps.

I think the OP should stay away from Trazadone because of its side effects. CBD oil might be a viable choice.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2019, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top